Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 23, 2007, 6:52 PM EDT for Scott County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 23, 2007, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:46 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 23, 2:46 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT MON JUL 23 2007 .SHORT TERM...(TONIGHT AND TUESDAY)... UPPER LOW CURRENTLY CENTERED OVER THE CENTRAL APPALACHIAN REGION PER WV SATELLITE LOOP CONTINUES TO INFLUENCE WEATHER OVER MUCH OF THE EASTERN CONUS. OCCASIONAL SHORT WAVES ROTATING AROUND THIS FEATURE CONTINUE TO ENHANCE DEVELOPMENT OF MAINLY DIURNAL CONVECTION. MODELS/SREF GENERALLY AGREE THAT THE UPPER LOW WILL MOVE VERY LITTLE THROUGH THE BULK OF THE SHORT TERM. TIMING THE INDIVIDUAL WAVES AROUND THIS FEATURE WILL REMAIN PROBLEMATIC. LATEST WRF AND GFS GUIDANCE ADVERTISE LIKELY POPS FOR THE NORTHEASTERN ZONES ON TUESDAY. HOWEVER...ONLY ABOUT 50 PERCENT OF THE SREF MEMBERS ARE PROJECTING MEASURABLE PRECIP FOR THAT AREA TOMORROW. THUS HAVE OPTED TO UNDERCUT MODEL GUIDANCE POPS SLIGHTLY AND TO TRUNCATE POPS IN THE NORTHEAST ZONES AT HIGH CHANCE. FOR TEMPS...GFS GUIDANCE VALUES APPEAR REASONABLE...ALBEIT HIGHLY DEPENDENT ON THE AMOUNT OF SUNSHINE/CLEARING THAT OCCURS IN THE SHORT TERM. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... MODELS ARE IN GOOD AGREEMENT IN TAKING THE CLOSED LOW OVER THE CENTRAL APPALACHIANS TO THE NORTH-NORTHWEST...AND MERGING IT WITH PROGRESSIVE TROUGH ON FRIDAY. HOWEVER CONFIDENCE IN THE MODELS IS LOW FOR THE LONG TERM SINCE SUCH A PATTERN IS HIGHLY ANOMALOUS FOR THE MIDDLE OF SUMMER. WITH THE LOW POSITIONED TO THE NORTH...SEVERAL SHORTWAVES WILL ROTATE AROUND THE LOW AND AFFECT OUR AREA. UPPER DIFFLUENCE IN THE ENTRANCE REGION OF A JET STREAK WILL SUSTAIN LIFT DESPITE WEAK INSTABILITY. THESE FEATURES ARE FAIRLY WEAK AND SUBTLE...BUT MOISTURE APPEARS PLENTIFUL...SO WILL HAVE POPS NO HIGHER THAN 60 PERCENT THROUGH THURSDAY. BEST CHANCES LOOK TO BE IN THE NORTH CLOSER TO THE LOW. FOR FRIDAY THROUGH MONDAY...A RIDGE REMAINS OVER THE ROCKIES AND PLAINS WITH A TROUGH OVER THE EAST COAST. THIS WILL KEEP LOW TO SLIGHT CHANCE POPS IN THE FORECAST. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO PINPOINT ANY FEATURES THAT MAY BRING HIGHER POPS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 84 66 86 67 / 20 40 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 81 65 84 66 / 20 40 40 50 40 OAK RIDGE, TN 61 82 65 84 66 / 20 40 40 50 40 TRI CITIES AIRPORT, TN 57 77 61 80 62 / 30 50 50 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DGS
Hazardous weather outlook, Jul 23, 5:30 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT MON JUL 23 2007 /430 AM CDT MON JUL 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 23, 3:27 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT MON JUL 23 2007 TNZ013-232030- CAMPBELL- 327 PM EDT MON JUL 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUNTSVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... JACKSBORO BY 355 PM EDT. 5 MILES SOUTH OF LA FOLLETTE BY 405 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jul 23, 4:30 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT MON JUL 23 2007 VAZ008-232100- WASHINGTON VA- 430 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORM AFFECTING EASTERN WASHINGTON COUNTY... A STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN WASHINGTON COUNTY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. VERY HEAVY RAIN IS ALSO LIKELY. WATCH FOR PONDING ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER THREAT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.